JOURNAL BROWSE
Search
Advanced SearchSearch Tips
REGULAR GENUS AND PRODUCTS OF SPHERES
facebook(new window)  Pirnt(new window) E-mail(new window) Excel Download
 Title & Authors
REGULAR GENUS AND PRODUCTS OF SPHERES
Spaggiari, Fulvia;
  PDF(new window)
 Abstract
A crystallization of a closed connected PL manifold M is a special edge-colored graph representing M via a contracted triangulation. The regular genus of M is the minimum genus of a closed connected surface into which a crystallization of M regularly embeds. We disprove a conjecture on the regular genus of , , stated in [J. Korean Math. Soc. 41 (2004), no. 3, p. 420].
 Keywords
PL manifold;regular genus;product of spheres;crystallization;
 Language
English
 Cited by
 References
1.
J. Bracho and L. Montejano, The combinatorics of colored triangulations of manifolds, Geom. Dedicata 22 (1987), no. 3, 303-328.

2.
M. R. Casali and C. Gagliardi, Classifying PL 5-manifolds up to regular genus seven, Proc. Amer. Math. Soc. 120 (1994), no. 1, 275-283.

3.
A. Cavicchioli, A combinatorial characterization of $S^{3}{\times}S^{1}$ among closed 4-manifolds, Proc. Amer. Math. Soc. 105 (1989), no. 4, 1008-1014.

4.
A. Cavicchioli, On the genus of smooth 4-manifolds, Trans. Amer. Math. Soc. 331 (1992), no. 1, 203-214. crossref(new window)

5.
A. Cavicchioli, Manifold crystallization, in: Encyclopaedia of Mathematics, Kluwer Acad. Publ. (M. Hazewinkel, Editor-in-Chief; R. Hoksbergen, Coordinating Editor), Dordrecht, The Netherlands, 1998.

6.
A. Cavicchioli and F. Hegenbarth, On the determination of PL-manifolds by handles of lower dimension, Topology Appl. 53 (1993), no. 2, 111-118. crossref(new window)

7.
A. Cavicchioli, D. Repovs, and A. B. Skopenkov, Open problems on graphs arising from geometric topology, Topology Appl. 84 (1998), no. 1-3, 207-226. crossref(new window)

8.
P. Cristofori, On the genus of $S^{m}{\times}S^{n}$, J. Korean Math. Soc. 41 (2004), no. 3, 407-421. crossref(new window)

9.
M. Ferri and C. Gagliardi, Crystallisation moves, Pacific J. Math. 100 (1982), no. 1, 85-103. crossref(new window)

10.
M. Ferri, C. Gagliardi, and L. Grasselli, A graph-theoretical representation of PL-manifolds-a survey on crystallizations, Aequationes Math. 31 (1986), no. 2-3, 121-141. crossref(new window)

11.
C. Gagliardi, Regular imbeddings of edge-coloured graphs, Geom. Dedicata 11 (1981), no. 4, 397-414.

12.
C. Gagliardi, Extending the concept of genus to dimension n, Proc. Amer. Math. Soc. 81 (1981), no. 3, 473-481.

13.
C. Gagliardi and L. Grasselli, Representing products of polyhedra by products of edgecolored graphs, J. Graph Theory 17 (1993), no. 5, 549-579. crossref(new window)

14.
P. J. Hilton and S. Wylie, Homology Theory: An introduction to algebraic topology, Cambridge University Press, New York 1960.

15.
M. Pezzana, Atlanti minimali di varieta differenziabili compatte, Boll. Un. Mat. Ital. 6 (1968), 749-752.

16.
M. Pezzana, Sulla struttura topologica delle variet´a compatte, Atti Sem. Mat. Fis. Univ. Modena 23 (1974), no. 1, 269-277.

17.
C. Rourke and B. Sanderson, Introduction to Piecewise-Linear Topology, Ergebnisse der Mathematik und ihrer Grenzgebiete, Band 69. Springer-Verlag, New York-Heidelberg, 1972.

18.
A. Vince, n-graphs, Discrete Math. 72 (1988), no. 1-3, 367-380. crossref(new window)